|Barked: Tue Jun 11, '13 10:55pm PST |
|I think my 11 year old Labrador is dying...
2 weeks ago we though he was starting to have arthritis since he had trouble getting up after he had lay down. Then walking started to look difficult, so I brought him to the vet.
The vet gave him an injection of cartrophen. He was starting to feel better. But 2 weeks later the same story occurred ( trouble walking and standing up). Brought him back to the vet, the vet gave him another injection and also asked me to give him Rimadyl. That seemed to make things worse : he started to have diarrhea, lost his appetite and puked several times a day.
Back to the vet again he did a complete blood count and analyse of his urine and feces. Most of his blood work looks fine except for his red blood cell (4.89 while normal is 5.50 to 8.50). Hematocrite also is low but very close to the low end of the medium range so not too bad. What is scaring me is the retic value : 366 while normal is 10 to 110!! The vet said nothing was wrong with his blood test results but I noticed that one only yesterday and now I'm scared! Why would he tell me that everything is fine if that result is so damn high?? Unless there's something I don't understand with this retic value?
The same day the vet told me to stop Rimadyl and give Deramax instead, plus some famotidine for his nausea, plus novo-sucralate for his stomach.
The dog kind of got his appetite back but I think it's related to the food change : I give him wellness core instead of royal canin scrap. But his legs and body in general didn't improve. It got worse to a point where he can't stand up, I have to use a belt to help him stand up, and walking seems to hurt,
I called the vet he now suspects a cancer...
Does anyone see something with all these info I gave?
Could it only be arthritis but with a stomach problem simply caused by the medicine?
Or does that retic value shows something important?
How can I rule out the cancer theory?
Any help will be greatly appreciated !
|my posts|| [notify]|